MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00558220
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d2b: the remaining pro code (product code) is fcg; reported here as pro codes (product codes) exceeded the character limit for the designated field.Block g4: the remaining premarket/510(k) are k151315 and k151895; reported here as premarket/510(k) exceeded the character limit for the designated field.Block h6: imdrf device code a0501 captures the reportable event of needle detached.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect pulmonary needle was used in the bronchi during a stent deployment procedure on (b)(6) 2025.During the procedure, the needle was detached.The procedure was completed using another expect pulmonary needle.There were no reported patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block d2b: the remaining pro code (product code) is fcg; reported here as pro codes (product codes) exceeded the character limit for the designated field.Block g4: the remaining premarket/510(k) are k151315 and k151895; reported here as premarket/510(k) exceeded the character limit for the designated field.Block h6: imdrf device code a0501 captures the reportable event of needle detached.Block h11: investigation results the expect pulmonary needle was received for analysis.Visual examination revealed that the working length kinked near the luer and the needle was broken.Based on the available information, the most probable cause of the observed kinking of the working length is user technique.If the handle is not properly secured during use, the weight of the device can bend the working length.Additionally, the application of excessive force when manipulating device components can result in damage.It is also likely that the needle breakage resulted from excessive force during extension or retraction.Such force could lead to kinking and subsequent needle fracture.Therefore, the review and analysis of the available information indicate that the most probable root cause of the event is adverse event related to procedure.
 
Event or Problem Description

Brand Name
EXPECT PULMONARY
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23132617
Report Number3005099803-2025-04806
Device Sequence Number18621118
Product Code EOQ
UDI-Device Identifier08714729861409
UDI-Public(01)08714729861409(17)280420(10)36334017
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163248
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558220
Device Catalogue NumberM00558220
Device Lot Number0036334017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date09/24/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight68 KG